Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Lie and Jordan ideals in $ B(c\sb 0)$ and $ B(l\sb \rho)$


Authors: K.-H. Förster and B. Nagy
Journal: Proc. Amer. Math. Soc. 117 (1993), 673-677
MSC: Primary 47D50; Secondary 46L70, 47B37, 47D30
DOI: https://doi.org/10.1090/S0002-9939-1993-1123652-6
MathSciNet review: 1123652
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that ideals with respect to the canonical Lie (commutator) product in these algebras are exactly the linear manifolds that contain the images of their elements under the action of inner automorphisms induced by invertible spectral operators of scalar type. Jordan ideals in these algebras are identical with two-sided associative ideals and are also applied to a characterization of Lie ideals.


References [Enhancements On Off] (What's this?)

  • [1] N. Dunford and J. T. Schwartz, Linear operators, Part III: Spectral operators, Wiley-Interscience, New York, 1971. MR 1009164 (90g:47001c)
  • [2] C. Faith, Algebra I: Rings, modules and categories, Springer, Berlin, 1981. MR 623254 (82g:16001)
  • [3] C. K. Fong, C. R. Miers, and A. R. Sourour, Lie and Jordan ideals of operators on Hilbert space, Proc. Amer. Math. Soc. 84 (1982), 516-520. MR 643740 (84g:47039)
  • [4] C. K. Fong and G. J. Murphy, Ideals and Lie ideals of operators, Acta Sci. Math. 51 (1987), 441-456. MR 940948 (89k:47067)
  • [5] I. C. Gohberg, A. S. Markus, and I. A. Feldman, Normally solvable operators and ideals associated with them, Bul. Aad. Stiince RSS Moldoven. 10 (1960), 51-69; Amer. Math. Soc. Transl. Ser. (2) 61 (1967), 63-84. MR 0218920 (36:2004)
  • [6] P. R. Halmos, A Hilbert space problem book, Van Nostrand, New York, 1967. MR 0208368 (34:8178)
  • [7] G. J. Murphy, Lie ideals in associative algebras, Canad. Math. Bull. 27 (1984), 10-15. MR 725245 (85b:16030)
  • [8] C. Pearcy and D. Topping, Sums of small numbers of idempotents, Michigan J. Math. 14 (1967), 453-465. MR 0218922 (36:2006)
  • [9] A. Pelczynski, Projections in certain Banach spaces, Studia Math. 19 (1960), 209-228. MR 0126145 (23:A3441)
  • [10] H. Radjavi, The group generated by involutions, Proc. Roy. Irish Acad. Sect. A 81 (1981), 9-12. MR 635572 (83c:47006)
  • [11] D. Topping, On linear combinations of special operators, J. Algebra 10 (1968), 516-521. MR 0231215 (37:6770)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47D50, 46L70, 47B37, 47D30

Retrieve articles in all journals with MSC: 47D50, 46L70, 47B37, 47D30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1123652-6
Keywords: Associative, Lie and Jordan ideals, $ B({c_0}),\;B({l_\rho })$, spectral operator of scalar type, commutator
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society